Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS Kansas City, MO

April 21, 2005Platte County, Missouri; Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 21, 2005, 5:46 PM CDT for Platte County, Missouri; Atchison County, Leavenworth County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 5:46 PM CDT (22:46 UTC)
Expired
Apr 21, 2005, 6:30 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Atchison County, KS, Leavenworth County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 3:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 212246
SVREAX
KSC005-103-MOC165-212330-
/O.NEW.KEAX.SV.W.0018.050421T2246Z-050421T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
  NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS

* UNTIL 630 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PLATTE CITY...OR 20 MILES SOUTHEAST OF
  ATCHISON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  LEAVENWORTH...NORTHERN PLATTE AND SOUTHEASTERN ATCHISON COUNTIES...
  INCLUDING THE TOWNS OF WESTON...FT LEAVENWORTH...TRACY...PLATTE
  CITY AND CAMDEN POINT.

LAT...LON 3951 9514 3933 9515 3930 9476 3952 9464

$$

SEAMAN
1 follow-up statement
000 
WWUS53 KEAX 212310
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT THU APR 21 2005

KSC005-103-MOC165-212321-
/O.CAN.KEAX.SV.W.0018.000000T0000Z-050421T2330Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
611 PM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE...NORTHERN
LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES HAS BEEN CANCELLED...

AT 605 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 3951 9514 3933 9515 3930 9476 3952 9464

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:50 AM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Apr 21, 9:50 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT THU APR 21 2005

.DISCUSSION...

ATMOSPHERE PRIMED FOR SEVERE CONVECTION LATER ON THIS AFTERNOON
ACROSS MUCH OF FORECAST AREA. VIGOROUS SHORTWAVE TROUGH CURRENTLY
PROPAGATING INTO WESTERN HIGH PLAINS IS FORECAST TO TRANSLATE SLOWLY
EASTWARD THROUGH THIS EVENING. SURFACE LOW CURRENTLY LOCATED OVER
NORTH CENTRAL KS WITH WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN
MO. THIS BOUNDARY IS BEING RE-ENFORCED BY SMALL MCS OVER NORTH
CENTRAL MO...WHICH ITSELF IS BEING MAINTAINED BY MCV GENERATED FROM
OVERNIGHT CONVECTION FURTHER WEST. THIS BOUNDARY WILL GREATLY
INCREASE TORNADIC POTENTIAL LATER ON THIS AFTERNOON ACROSS NORTHERN
MO. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED ACROSS THIS AREA OVER
THE PAST COUPLE OF DAYS LEAVING GROUND FAIRLY SATURATED. THUS HAVE
DECIDED TO ISSUE FLASH FLOOD WATCH THROUGH TONIGHT.

EXPECT CONVECTION TO FIRE BY MID/LATE AFTERNOON NEAR TRIPLE POINT
ACROSS NORTHEAST KS. STORMS WHICH AREA ABLE TO TRACK ALONG/NORTH OF
AFOREMENTIONED SURFACE BOUNDARY WILL HAVE A GREATLY INCREASED CHANCE
OF BECOMING TORNADIC...HOWEVER EVEN FURTHER SOUTH STORMS WHICH
DEVELOP ALONG DRYLINE AND PROPAGATE INTO WARM SECTOR WILL BE CAPABLE
OF BECOMING TORNADIC AS WELL GIVEN SLIGHTLY BACKED FLOW ACROSS
REGION. ADDITIONALLY...RELATIVELY LOW FREEZING LEVELS AND STRONG
DEEP LAYER SHEAR WILL SUPPORT SUBSTANTIAL THREAT FOR GIANT HAIL (>2
INCHES IN DIAMETER).

IN PROCESS OF UPDATING GRIDS TO ADD SEVERE WORDING...AS WELL AS
ADJUST POPS FOR CURRENT THINKING.

SEAMAN

&&

.PREV DISCUSSION...

232 AM...
AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA.  CURRENTLY
TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY.  THIS LINE OF STORMS
CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS
IN SOUTHEAST MISSOURI.  GOOD INSTABILITY IN THIS AREA...BUT DEEP
LAYER SHEAR IS LACKING.  THIS HAS RESULTED IN STORMS THAT POP UP
QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR.  WITHOUT STRONG
STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE
QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO
CONTINUE INTO THE DAYLIGHT HOURS.  THE MAIN SHOW WILL BE EXPECTED
THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE
PICTURE.  THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING
ACROSS NORTHERN MISSOURI.  THE INGREDIENTS ARE FORECAST TO BE IN
PLACE:  BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500
J/KG.  CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT
INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS
NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN
SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE
EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN
HWO.  SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS
SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY
TONIGHT...SO CONVECTION SHOULD TOO.  SOME WRAP AROUND RAIN EXPECTED
ON FRIDAY AS THE UPPER LOW MOVES EAST.  MAIN CANADIAN BOUNDARY ALSO
ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL
RANGE THAT DAY.

NO CHANGES MADE IN THE EXTENDED.

LVQ

&&

.PREV DISCUSSION...

330 PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX
BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER
LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS
MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS
CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS
ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC
SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK
ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT
HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW
BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO
THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS
TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW
NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO
GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT
ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH
CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL
SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION
SOUTHEAST THROUGH THE OVERNIGHT HOURS.

OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST
MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO
CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES
PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS
ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD
INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO
EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER
LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD
CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON
HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF
CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A
TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP.
CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS
NORTHEASTERN HALF OF CWA.

LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING
WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF
THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING
IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE
BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN
PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR
THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF
SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT
MUCH THREAT OF SEVERE WITH THIS ACTIVITY.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH TONGIHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.
MO...FLASH FLOOD WATCH THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.

WFO EAX
Hazardous weather outlook, Apr 21, 12:54 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT THU APR 21 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL
FOR TORNADOES...VERY LARGE HAIL AND FLOODING...IS EXPECTED AFTER
3 PM....AS AN UPPER LEVEL STORM SYSTEM INTERACTS WITH A VERY
UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. THE MOST LIKELY AREA
FOR TORNADOES WILL BE ALONG AND NORTH OF AN OUTFLOW
BOUNDARY...WHICH CURRENTLY EXTENDS FROM NEAR ST JOSEPH TO
CARROLLTON TO BOONVILLE. IN ADDITION...VERY LARGE HAIL AND
TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS. RECENT
RAINFALL HAS LEFT THE GROUND ACROSS THIS AREA NEARLY
SATURATED...THUS FLASH FLOODING WILL ALSO BE POSSIBLE. FURTHER
SOUTH...SHEAR PARAMETERS ARE WEAKER...WHICH WOULD INDICATE A
LOWER THREAT FOR TORNADOES ACROSS AREAS SOUTH OF THIS BOUNDARY.
HOWEVER...VERY LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH
THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER BY MID
EVENING AS THEY SPREAD NORTHEASTWARD INTO NORTH CENTRAL AND
NORTHEAST MISSOURI. DAMAGING WINDS AND LARGE HAIL WILL REMAIN
POSSIBLE WITH THIS COMPLEX. THESE STORMS ARE EXPECTED TO MOVE
EAST OF THE OUTLOOK AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE ALSO EXPECTED MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE OUTLOOK AREA
AFTER 3 PM THIS AFTERNOON.

SEAMAN

In the hours before

Local storm report, Apr 21, 5:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             N EFFINGHAM             39.52N 95.40W
04/21/2005  1.75 INCH        ATCHISON           KS   EMERGENCY MNGR

&&

SF
Local storm report, Apr 21, 5:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             3 N BALLARD             38.41N 94.15W
04/21/2005  2.75 INCH        BATES              MO   LAW ENFORCEMENT

0510 PM     HAIL             MUSCOTAH                39.55N 95.52W
04/21/2005  1.25 INCH        ATCHISON           KS   LAW ENFORCEMENT

0510 PM     TSTM WND GST     EASTON                  39.72N 94.64W
04/21/2005  70 MPH           BUCHANAN           MO   EMERGENCY MNGR

0511 PM     HAIL             URICH                   38.46N 94.00W
04/21/2005  0.88 INCH        HENRY              MO   LAW ENFORCEMENT

0518 PM     HAIL             BONNER SPRINGS          39.05N 94.88W
04/21/2005  1.75 INCH        WYANDOTTE          KS   TRAINED SPOTTER

0518 PM     HAIL             WESTON                  39.41N 94.90W
04/21/2005  1.75 INCH        PLATTE             MO   TRAINED SPOTTER

0519 PM     HAIL             1 N SHAWNEE             39.03N 94.80W
04/21/2005  1.75 INCH        JOHNSON            KS   AMATEUR RADIO

&&

SF
Local storm report, Apr 21, 5:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             5 WNW DEARBORN          39.54N 94.87W
04/21/2005  1.00 INCH        BUCHANAN           MO   TRAINED SPOTTER

&&

SF
Local storm report, Apr 21, 5:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             BONNER SPRINGS          39.05N 94.88W
04/21/2005  1.00 INCH        WYANDOTTE          KS   EMERGENCY MNGR

&&

SF
Local storm report, Apr 21, 5:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             OTTERVILLE              38.70N 93.00W
04/21/2005  0.75 INCH        COOPER             MO   OFFICIAL NWS OBS

0524 PM     HAIL             LEAVENWORTH             39.32N 94.92W
04/21/2005  1.00 INCH        LEAVENWORTH        KS   CO-OP OBSERVER

0528 PM     TSTM WND GST     N FT LEAVENWORTH        39.37N 94.92W
04/21/2005  60 MPH           LEAVENWORTH        KS   TRAINED SPOTTER

0529 PM     HAIL             LEAVENWORTH             39.32N 94.92W
04/21/2005  1.75 INCH        LEAVENWORTH        KS   BROADCAST MEDIA

&&

SF
Special weather statement, Apr 21, 5:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 PM CDT THU APR 21 2005

MOZ031>033-038>040-044>046-212330-
CARROLL-CHARITON-COOPER-HOWARD-JOHNSON-LAFAYETTE-PETTIS-RANDOLPH-
SALINE-
535 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR COOPER...HOWARD...LAFAYETTE...
NORTHERN JOHNSON...NORTHERN PETTIS...SALINE...SOUTHEASTERN
CHARITON...SOUTHERN CARROLL AND SOUTHERN RANDOLPH COUNTIES...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS TO 7 MILES
NORTHEAST OF TIPTON...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF WARRENSBURG TO 9 MILES NORTHWEST OF CALIFORNIA...AND
MOVING NORTHEAST AT 35 MPH.

PEOPLE IN CARROLL...CHARITON...COOPER...HOWARD...JOHNSON...
LAFAYETTE...PETTIS...RANDOLPH AND SALINE COUNTIES...INCLUDING THE
CITIES OF COLUMBUS...NEW LEBANON...CLIFTON CITY...LA MONTE...PLEASANT
GREEN...HUGHESVILLE...FAYETTEVILLE...BUNCETON...BELLAIR AND
HOUSTONIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

GK/DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:37 AM CDTFlash Flood WarningEAXAtchison, Holt, Nodaway6 hr
Apr 21, 8:52 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison38 min
Apr 21, 2:45 PM CDTSevere Thunderstorm WarningEAXCooper, Howard45 min
Apr 21, 3:27 PM CDTSevere Thunderstorm WarningEAXCooper33 min
Apr 21, 3:49 PM CDTTornado WarningEAXCooper26 min
Apr 21, 4:25 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry52 min
Apr 21, 4:43 PM CDTTornado WarningEAXBates, Henry47 min
Apr 21, 5:05 PM CDTTornado WarningEAXPlatte40 min
Apr 21, 5:07 PM CDTSevere Thunderstorm WarningEAXBuchanan53 min
Apr 21, 5:24 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis51 min
Apr 21, 5:37 PM CDTTornado WarningEAXClay, Jackson, Platte, Ray38 min
Apr 21, 5:43 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray55 min
Apr 21, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
Apr 21, 6:04 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Ray56 min
Apr 21, 6:16 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray44 min
Apr 21, 6:36 PM CDTTornado WarningEAXRay39 min
Apr 21, 4:10 PM CDTTornado WarningEAXAtchison50 min
Apr 21, 4:48 PM CDTTornado WarningEAXAtchison42 min
Apr 21, 5:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.